Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 282, NWS Fort Worth, TX

May 4, 2000Denton County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 4, 2000, 4:50 AM CDT for Denton County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 4, 2000, 4:50 AM CDT (09:50 UTC)
Expired
May 4, 2000, 5:50 AM CDT
In force
60 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 65 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS54 KFWD 040953
SVRFTW
TXC121-041050-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
450 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENTON COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 550 AM.

* AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 6 MILES WEST OF ARGYLE...MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE CORINTH...LAKE DALLAS...HIGHLAND
  VILLAGE...AND ARGYLE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CORINTH AROUND 525 AM.
  HIGHLAND VILLAGE AROUND 530 AM. 
  LAKE DALLAS AROUND 535 AM.
  

DOPPLER RADAR DETECTED HAIL UP TO HALF DOLLAR SIZE WITH THIS
SEVERE THUNDERSTORM.

LAT...LON 3322 9727 3308 9735 3300 9692 3316 9687

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:15 AM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 4, 3:15 AM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT THU MAY 4 2000

NOT TOO MUCH HAS CHANGED IN THE PAST 24 HOURS EXCEPT THE UPPER LOW
IS ABOUT 100 MILES FARTHER EAST THAN PREVIOUS DAY. ALSO...THE N/S
TROUGH AXIS HAD MOVED TO THE EASTERN THIRD OF THE FORECAST AREA THIS
AM. THE LOW/S PROXIMITY WILL KEEP THE CAP TO A MINIMUM THOUGH THE CAP
WILL GRADUALLY BECOME STRONGER FROM WAA ALOFT IN THE NW FLOW AS THE
LOW CONTINUES TO DRIFT EAST THROUGH THE PERIOD. THE SURFACE WIND WILL
INCREASE FROM THE SE AND HELP KEEP THE DEWPOINTS IN THE 60S. JET
STREAK CAN BE SEEN IN SAT PIXS IN NORTH CENTRAL OKLAHOMA AND WILL
MOVE INTO THE FORECAST AREA LATER TODAY. THAT AND DAYTIME HEATING
WILL AID TO KEEP THE THREAT OF TSRA/S GOING FOR ANOTHER DAY...AND
SOME STORMS WILL BECOME SEVERE. CONDITIONS WILL IMPROVE SOME FOR
FRIDAY WITH THE CAP BECOMING STRONGER AS THE UPPER LOW MOVES FARTHER
EAST.

DFW 80/64/84/65 3322    ACT 83/67/85/67 3322

.FTW...NONE.

82

In the hours before

Special weather statement, May 4, 1:35 AM CDT, 3 hours 15 minutes before
TXZ092>095-103>107-118>123-133>135-145>148-159>162-175-040705-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
135 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CLEARED A PORTION OF
SEVERE THUNDERSTORM WATCH 233. COUNTIES CLEARED INCLUDE:

COOKE...DALLAS...DENTON...ELLIS...FALLS...HILL...LIMESTONE...
MCLENNAN...ROBERTSON... AND TARRANT.

SEVERE THUNDERSTORM WATCH 233 REMAINS VALID UNTIL 300 AM CDT
THURSDAY FOR THE FOLLOWING COUNTIES:

ANDERSON...COLLIN...DELTA...FANNIN...FREESTONE...GRAYSON...
HENDERSON...HOPKINS...HUNT...KAUFMAN...LAMAR...LEON...NAVARRO...
RAINS...ROCKWALL...AND VAN ZANDT.
Local storm report, May 4, 4:30 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
430 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0710 PM    2 N HILL CITY             TX   3.00 INCH HAIL
05/03/00   HOOD                           AMATEUR RADIO SPOTTER
                                          REPORTED 3 INCH HAIL

0725 PM    4 NW GLEN ROSE            TX   1.75 INCH HAIL
05/03/00   SOMERVELL                      AMATEUR RADIO SPOTTER
                                          REPORTED GOLFBALL HAIL

0730 PM    GLEN ROSE                 TX   1.75 INCH HAIL
05/03/00   SOMERVELL                      GLEN ROSE POLICE DEPARTMENT
                                          REPORTED GOLFBALL SIZE
                                          HAIL

0736 PM    WAXAHACHIE                TX   2.50 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO SPOTTER
                                          REPORTED TENNIS BALL SIZE
                                          HAIL

0750 PM    ENNIS                     TX   1.00 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO SPOTTER
                                          REPORTED QUARTER SIZE
                                          HAIL

0807 PM    BARDWELL                  TX   0.75 INCH HAIL
05/03/00   ELLIS                          AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL

0905 PM    PALESTINE                 TX   1.00 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL

0925 PM    ELKHART                   TX   1.50 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL

0944 PM    FORT WORTH                TX   0.88 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED NICKEL HAIL IN
                                          NORTH FORT WORTH

0945 PM    FORT WORTH                TX   0.75 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL AT THE
                                          INTERSECTION OF I-35
                                          AND HWY 287

0948 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED
                                          QUARTER SIZE HAIL AT THE
                                          INTERSECTION OF I-35
                                          AND HWY 287

0948 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED QUARTER SIZE
                                          HAIL IN NORTH FORT WORTH

0958 PM    FORT WORTH                TX   1.75 INCH HAIL
05/03/00   TARRANT                        GOLFBALL SIZE HAIL AT
                                          THE FORT WORTH NWS
                                          FORECAST OFFICE

0959 PM    FORT WORTH                TX   1.50 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED HALF DOLLAR
                                          SIZE HAIL IN NORTH FORT
                                          WORTH

1000 PM    HALTOM CITY               TX   60 MPH TSTM GUST
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED 60 MPH
                                          WIND GUST AT THE
                                          INTERSECTION OF HWY 377
                                          AND LOOP 820

1001 PM    FORT WORTH                TX   0.75 INCH HAIL
05/03/00   TARRANT                        OFF-DUTY NWS EMPLOYEE
                                          REPORTED DIME HAIL AT
                                          BASSWOOD AND HWY 377 IN
                                          NORTH FORT WORTH

1022 PM    KIRVIN                    TX   WIND SPEED
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          ESTIMATED 60 MPH WIND

1022 PM    KIRVIN                    TX   1.00 INCH HAIL
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL

1025 PM    5 E SLOCUM                TX   0.75 INCH HAIL
05/03/00   ANDERSON                       ANDERSON COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED DIME HAIL ON
                                          HWY 294

1034 PM    FORT WORTH                TX   WIND DAMAGE
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED LARGE
                                          LIMBS DOWNED BLOCKING THE
                                          ROAD JUST NORTH OF COOKS
                                          LANE AND I-30

1034 PM    FORT WORTH                TX   1.00 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED
                                          QUARTER HAIL AT THE
                                          INTERSECTION OF COOKS
                                          LANE AND I-30

1040 PM    ARLINGTON                 TX   0.75 INCH HAIL
05/03/00   TARRANT                        AMATEUR RADIO STORM
                                          SPOTTER REPORTED DIME
                                          HAIL

1048 PM    FAIRFIELD                 TX   0.75 INCH HAIL
05/03/00   FREESTONE                      FREESTONE COUNTY
                                          SHERIFFS OFFICE
                                          REPORTED DIME HAIL

1118 PM    FAIRFIELD                 TX   1.00 INCH HAIL
05/03/00   FREESTONE                      SHERIFFS OFFICE
                                          REPORTED QUARTER SIZE
                                          HAIL

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:41 PM CDTSevere Thunderstorm WarningFWDEllis49 min
May 3, 7:42 PM CDTSevere Thunderstorm WarningFWDBosque, Somervell63 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningFWDNavarro53 min
May 3, 9:12 PM CDTSevere Thunderstorm WarningFWDAnderson48 min
May 3, 9:23 PM CDTSevere Thunderstorm WarningFWDTarrant67 min
May 3, 10:01 PM CDTSevere Thunderstorm WarningFWDAnderson29 min
May 3, 10:07 PM CDTSevere Thunderstorm WarningFWDFreestone53 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant62 min
May 3, 10:55 PM CDTSevere Thunderstorm WarningFWDFreestone55 min
May 3, 11:35 PM CDTSevere Thunderstorm WarningFWDDelta, Lamar50 min
May 3, 11:42 PM CDTSevere Thunderstorm WarningFWDCollin63 min
May 4, 3:20 AM CDTSevere Thunderstorm WarningFWDHenderson55 min
May 4, 3:45 AM CDTSevere Thunderstorm WarningFWDRockwall45 min
May 4, 4:02 AM CDTSevere Thunderstorm WarningFWDKaufman58 min
May 4, 4:20 AM CDTSevere Thunderstorm WarningFWDVan Zandt50 min
May 4, 6:15 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
May 4, 8:20 AM CDTSevere Thunderstorm WarningFWDBosque55 min
May 4, 9:06 AM CDTSevere Thunderstorm WarningFWDMcLennan54 min
May 4, 9:16 AM CDTFlash Flood WarningFWDHenderson3 hr
May 4, 9:31 AM CDTSevere Thunderstorm WarningFWDHood44 min
May 4, 10:40 AM CDTFlash Flood WarningFWDFreestone3 hr
May 4, 1:48 PM CDTFlash Flood WarningFWDFreestone3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.